# SDR 2004FA0000122

- Difficulty date: January 5, 2004
- Submitted: January 8, 2004
- Operation: General aviation
- Aircraft: N40HU
- Make and model: Aviat A-1A
- Aircraft serial: 1315
- Aircraft time: 1,322 hours
- Engine: Lyc O360A1D
- Engine time: 1,322 hours
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: E01
- Part serial: 022382
- Condition: Corroded
- Location: Cabin
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OPERATIONAL TEST OF ELT ON PRE-FLIGHT AT THE REMOTE SWITCH SHOWED THE ELT WAS NOT WORKING.  MANUALLY TURNED THE ELT ON AT THE UNIT, STILL NOT WORKING.  REMOVED ELT AND OPENED UP THE UNIT TO DISCOVER CONDENSATION AND ELECTROLYSIS CORROSION HAD COMPLETELY RENDERED THE UNIT USELESS. THE O-RINGS APPEARED TO BE IN GOOD SHAPE. THE ELT HAD BEEN INSPECTED AND NEW BATTERIES INSTALLED DURING THE 100 HR. INSPECTION ON 9/2003.  TEMPERATURES OUTSIDE HAVE BEEN IN THE -30 DEG. F RANGE AND THE PLANE HAD BEEN PUT INTO THE HANGAR TO WARM UP.
